Author Topic: Night sweats - withdrawal or melatonin?  (Read 2403 times)

[Buddie]

Night sweats - withdrawal or melatonin?
« on: October 03, 2012, 10:24:37 pm »
I've having some intense night sweats lately. Trying to figure out if this is a withdrawal symptom, or a side-effect of the melatonin I'm taking to help with sleep. Since my last dosage decrease my other withdrawal symptoms seem to have disappeared, which is why I'm suspicious it's the melatonin. But I'm not sure. I don't want to stop taking it if I don't have to. Anyone else have any experiences with this?

Throughout the day I'm also finding my temperature really difficult to get right. I often feel freezing, and get the shakes from being so cold, but will also have rapid changes to feeling very hot and flushed. Or I might be quite sweaty but feel cold.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Night sweats - withdrawal or melatonin?
« Reply #1 on: October 04, 2012, 01:33:40 am »
Everyone reacts differently to herbs/medications but it is absolutely a withdrawal symptom. I have a friend who's ONLY w/d symptoms from Ativan several months out was night sweats.  A damaged nervous system does some funky stuff to our bodies that's for sure and that can also account for the fluctuations in tempurature.

You can try finagling wih the melatonin if you don't think it's agreeing with u but if it doesn't end up being that don't be scared, ur also experiencing a common (yet not talked about) w/d side effect and it will go away too. :)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Night sweats - withdrawal or melatonin?
« Reply #2 on: October 04, 2012, 02:04:06 am »
For months I woke up  in a puddle. Drenched and smelling very weird from it too. Not normal sweat.
It gets better. At some point.

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Night sweats - withdrawal or melatonin?
« Reply #3 on: October 04, 2012, 02:46:07 am »
I do get random night sweats.  It's really annoying (especially on cold nights!), so I was relieved to hear it was a fairly common withdrawal symptom.  Meaning, it will go away someday.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Night sweats - withdrawal or melatonin?
« Reply #4 on: October 04, 2012, 06:59:05 am »
I have noticed my sweat smells strange since starting withdrawals too. It's interesting to know this is a thing.

Nightsweats have really only started since the melatonin I think, although maybe a few days before - unfortunately I don't remember. Wish there was an easier way to know what is doing what.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Night sweats - withdrawal or melatonin?
« Reply #5 on: October 04, 2012, 10:52:26 am »
I would tend to believe the night  sweats are withdrawal.  I had them but they have gone away now almost 2.5 months after stopping valium! :thumbsup:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Night sweats - withdrawal or melatonin?
« Reply #6 on: October 04, 2012, 12:10:06 pm »
I've having some intense night sweats lately. Trying to figure out if this is a withdrawal symptom, or a side-effect of the melatonin I'm taking to help with sleep. Since my last dosage decrease my other withdrawal symptoms seem to have disappeared, which is why I'm suspicious it's the melatonin. But I'm not sure. I don't want to stop taking it if I don't have to. Anyone else have any experiences with this?

Throughout the day I'm also finding my temperature really difficult to get right. I often feel freezing, and get the shakes from being so cold, but will also have rapid changes to feeling very hot and flushed. Or I might be quite sweaty but feel cold.
  Wow i have all of this still, i blamed a lot on menopause. It is hard for me to figure out as i started menopause while in withdrawal.
I have noticed it isnt as intense now, so maybe more of this is withdrawal then menopause... I did try melatonin for a few nights and didnt notice any difference, stop taking it because it didnt really help me sleep. xx
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Night sweats - withdrawal or melatonin?
« Reply #7 on: October 04, 2012, 01:29:48 pm »
I am still getting night sweats, they were severe while tapering, lessened off abit and now are back with avengence.
I feel like I am going through menopause all over again >:(
I look at it this way, while tapering it was withdrawal and now at two months off its recovery, my brain trying to get it right :thumbsup:
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Night sweats - withdrawal or melatonin?
« Reply #8 on: October 05, 2012, 08:33:02 am »
[...] you might be interested to know my pdoc said melatonin often takes a few days to a week to actually start working properly as a sleep aid.

Didn't take the melatonin last night and had the worst night sweats I've had to date. Woke up a few hours after falling asleep completely drenched. My neck was also killing me. Today my body feels really sore and I am really miserable. I guess this does sound like withdrawals doesn't it? Although I'm still thinking maybe I should steer clear of the melatonin for a few more days, as I've also been getting headaches since I started it. This happened with I was on the antidpressant agomelatine which I guess does a pretty similar thing in the brain.

Bummer if this is withdrawals as my pdoc said not to reduce again until withdrawals stopped. Was hoping to start tapering again soon. Oh well, better safe than sorry I guess.

Really looking forward to the end of all this!!!!!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Night sweats - withdrawal or melatonin?
« Reply #9 on: October 05, 2012, 11:44:47 am »
I had night sweats most nights for 8 months and now only get it about twice a month.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.